MAUDE Adverse Event Report: MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X1"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL

MEDSORB DOMINICANA, S.A. NEURO SPNG-1/2X1"-STRL- 20/CS; GAUZE/SPONGE, INTERNAL
Model Number 30-055
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility reported, "neuro sponge broke into two pieces while in use, the piece was found lying in the incision." deroyal industries requested return of the sample, but it has not yet been returned.A supplier corrective action request (scar) has been sent to the supplier.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report when additional information becomes available.
 
Event or Problem Description
A user facility reported, "neuro sponge broke into two pieces while in use, the piece was found lying in the incision.".
 
Additional Manufacturer Narrative
A user facility reported, "neuro sponge broke into two pieces while in use, the piece was found lying in the incision." deroyal industries requested return of the sample and received it on 3/10/2025.The returned sample was inspected and was noted to have a partially detached string.All purchase orders that used the lot number of the reported device were reviewed and no errors were found.Deroyal also conducted an inventory check on one case of the product that was present in the distribution facility and no issues were found.During the inventory inspection, it was noted that labeling was present stating "warning: string is for identification and locating purposes only, it is not to be used for removal of the sponge from the incision." deroyal also conducted a complaint to sales ratio on this item from march 2023 to march 2025 and found it to be (b)(4).A supplier corrective action request (scar) was issued to the supplier.The supplier reviewed incoming inspection documents, material specifications, and device history records and no issues within the manufacturing process or raw materials were found.Root cause: because no issue could be found within the manufacturing process or with the materials, no root cause was able to be determined.Potential root cause: while no root cause could be confirmed, there is a potential that the string detachment was due to end-user handling.This could be due to a sharp instrument coming into contact with the material or other handling issue.Corrective or preventive actions: because no root cause could be determined, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
NEURO SPNG-1/2X1"-STRL- 20/CS
Common Device Name
GAUZE/SPONGE, INTERNAL
Manufacturer (Section D)
MEDSORB DOMINICANA, S.A.
zona franca industrial park
san pedro de marcoris,
DR 
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key21576391
Report Number1060680-2025-00016
Device Sequence Number20994413
Product Code EFQ
UDI-Device Identifier00749756037402
UDI-Public00749756037402
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K791871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30-055
Device Lot Number24102695
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown